← Return to Starting Venlafaxine

Discussion
tiffany22 (@tiffany22)

Starting Venlafaxine

Depression & Anxiety | Last Active: Jan 9, 2019 | Replies (6)

Comment receiving replies
@merpreb

@tiffany22– welcome to Mayo Connect. Some anti-depressives can make you sleepy. It didn't make me sleepy. It might take a couple of weeks to level off in your body/brain. Do you have any other side effects?

Jump to this post


Replies to "@tiffany22- welcome to Mayo Connect. Some anti-depressives can make you sleepy. It didn't make me sleepy...."

Venlaxafine is not an antiobiotic. It is for depression, anxiety, and panic attacks. It is also known as Effexor.

I have been on it for a long time, and for me personally without side affects. But since 1990, I have been on a range of anti-depressants (sometimes due to insurance changes, and sometimes because of how the various ones affected me.)

Give any new depression Medicine 3-4 weeks, to see if your symptoms and side effects worsen, get better, or stay the same. Always have a follow up with your prescribing doctor, and keep records of when & how you’re feeling each day before meeting with him/her at the follow up. It may be you need to switch meds, or tweek the dosage (all of which is very very common and normal.) NOTE: If any antidepressant is causing great side effects, go back to your doctor immediately, and don’t take no for an answer with the receptionist. They may have to work you in with another doctor at the practice, which is fine for that time.